Thanks for your further post.
It’s difficult for us to say why your registrar said ‘That’s to be expected’.
Chemotherapy can sometime cause general aches and pains but I wonder if you have a breast care nurse you can ring. She could ask the doctor you saw what he was referring to and you could also mention the headaches you are getting.
If the painkillers you are taking are only helping a bit you could also talk to your GP about whether different pain medication might be helpful.
As we said in our previous email, do call our free, confidential Helpline if you would like to talk this through or have any further questions. The number is 0808 800 6000.
Our opening hours are Monday to Friday 9am - 4pm and 9am -1pm on Saturday. Out of hours you can leave a message and we will call you back when we next open.
Please be aware that we will be closed on Saturday 23 March, Friday 29 March and Saturday 30 March due to an office move. This may cause a slight delay in our response times especially for forum posts received from Friday 29 March to Monday 1 April. Thank you for your patience during this period.
Breast Cancer Care Nurse
Please read the Ask Our Nurses disclaimer. This thread will now be closed from further replies. If you have any additional questions or would like to provide feedback, please start a new thread.
Eve answered my last query about a removal of one of my Chemo drugs and that was a great response which gave me a detailed info website. I have another question now which is bothering me.
At my 4th pre-Chemo appointment I saw the Registrar instead of my Oncologist because he was short staffed.
The Registrar was very helpful and went through my side effects and checked my treatment schedule. I have been having a lot of trouble with my eyes and she prescribed something for that.
However, when I mentioned the one other new thing (and I don't go on about every little thing) I got a curious comment. I said that I had been having a lot of lower back pain and in my hips, too. To which she replied. 'That's to be expected.'
Why is that?
My other side effects have never received that response. Does it mean that I have something else going wrong with me that I'm not being told about? I have had an awful lot of scans, including a total body bone scan, before I started Chemo.
I am 69 years old and on FEC5 (but the 'F' one was dropped after 3rd Chemo, although my other two drugs remain at the same dosage). Since my 4th Chemo the back and hip pain has been increasing. The Registrar told me to take painkillers before I even left home if I knew I was going to do some walking. I am trying that and it helps a bit.
I have my 5th Chemo coming up and am hoping it doesn't make things even worse. I am also getting headaches now, which I did not have before.